It is known to cause photosensitivity, taken from drugs.com:
"Information for Patients
Avoid excessive sunlight or artificial ultraviolet light while receiving doxycycline."
Basically you will burn more easily so break out the factor 30 sunscreen if you are going to be out for extended periods. :-)
Doxycycline can make some people much more sensitive to the sun. We say that medications causing a person to be more sensitive to sun are called "photosensitizing" medications.
Typically, an individual using doxycycline has the potential to burn alot easier when using doxycycline. Not every does of course, but one needs to be aware and take steps ahead of time to prevent burns. This includes staying out of the sun - especially during 10 am and 3 pm, and using hats, clothing and sunscreen if one does plan to be in the sun.
- Doxycycline Information for Consumers
- Doxycycline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Doxycycline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bacterial Infection - IS DOXYCYCLINE AND CLINDAMYCIN USES TO TREAT THE SAME INFECTION. AND ARE THEY?
Posted 22 Nov 2009 • 1 answer
Posted 28 Oct 2010 • 1 answer
Posted 18 Apr 2015 • 1 answer
Posted 29 Jul 2015 • 1 answer
Posted 19 Sep 2016 • 0 answers